Alert archive / Ohio / River Flood Warnings in 2018
River Flood Warning 49, NWS Charleston, WV
NWS Charleston, WV issued this river flood warning at Apr 17, 2018, 11:24 AM EDT for Gallia County, Ohio; Mason County, West Virginia. It took effect at Apr 17, 2018, 6:17 PM EDT. It was in force for 41 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 17, 2018, 11:24 AM EDT (15:24 UTC)
- In effect from
- Apr 17, 2018, 6:17 PM EDT
- Expired
- Apr 19, 2018, 11:18 AM EDT
- In force
- 41 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Gallia County, OH, Mason County, WV
The radar
The Charleston,WV radar (KRLX), 69 km from the middle of the area, began a volume at 15:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Ohio River at Point Pleasant (POPW2). The gauge peaked at 42.04 ft at Apr 18, 2018, 1:00 PM EDT.
- Action stage
- 38 ft
- Minor stage
- 40 ft
- Moderate stage
- 44 ft
- Major stage
- 48 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03201500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
673 WGUS41 KRLX 171524 FLWRLX BULLETIN - IMMEDIATE BROADCAST REQUESTED River Flood Warning National Weather Service Charleston WV 1124 AM EDT Tue Apr 17 2018 ...The National Weather Service in Charleston WV has issued a flood warning for the following rivers... Ohio River... Affecting the following counties in Ohio...Gallia and in West Virginia...Mason. Runoff from previous heavy rains across the Ohio Valley has caused the Ohio River to rise. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around and don't drown. Do not drive into areas where water is flowing over the roadway. Most deaths occur when motorists try crossing flooded roads. Please report high water to the National Weather Service by calling toll free...1-800-401-9535...when you can do so safely. You may also report flooding by posting your report to the Charleston West Virginia National Weather service Facebook page...or by using the Twitter HASHTAG...NWSRLX. The next issuance will be when conditions warrant. && OHC053-WVC053-180324- /O.NEW.KRLX.FL.W.0049.180417T2217Z-180420T0642Z/ /POPW2.1.ER.180417T2217Z.180419T0000Z.180420T0042Z.NO/ 1124 AM EDT Tue Apr 17 2018 the National Weather Service in Charleston WV has issued a * Flood Warning for the Ohio River At Point Pleasant. * from this evening to late Thursday night...or until the warning is cancelled. * At 11:00 AM Tuesday the stage was 38.4 feet. * Minor Flooding is forecast. * Flood stage is 40.0 feet. * Forecast...rise above flood stage by this evening and continue to rise to near 43.9 feet by Wednesday evening. The river will fall below flood stage by Thursday evening. * At stages near 44.0 feet...Homes at the end of 2nd Street outside the flood wall in Point Pleasant are flooded. Little Kyger Gravel Hill Road at Kyger Creek is flooded. * A crest near 43.9 feet compares to a previous crest of 42.1 feet on March 16 2015. && LAT...LON 3897 8216 3886 8200 3870 8211 3872 8226 $$
9 follow-up statements
132 WGUS81 KRLX 172251 FLSRLX River Flood Statement National Weather Service Charleston WV 651 PM EDT Tue Apr 17 2018 ...The flood warning is cancelled for the following rivers...Tygart Valley River. At Belington... Affecting the following counties in West Virginia...Barbour. ...The flood warning continues for the following rivers...Ohio River. At Point Pleasant... Affecting the following counties in Ohio...Gallia and in West Virginia...Mason. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around and don't drown. Do not drive into areas where water is flowing over the roadway. Most deaths occur when motorists try crossing flooded roads. Please report high water to the National Weather Service by calling toll free...1-800-401-9535...when you can do so safely. You may also report flooding by posting your report to the Charleston West Virginia National Weather service Facebook page...or by using the Twitter HASHTAG...NWSRLX. The next issuance will be when conditions warrant. && OHC053-WVC053-180451- /O.CON.KRLX.FL.W.0049.000000T0000Z-180420T0642Z/ /POPW2.1.ER.180417T2115Z.180419T0000Z.180420T0042Z.NO/ 651 PM EDT Tue Apr 17 2018 The Flood Warning continues for the Ohio River At Point Pleasant. * AT 6:00 PM Tuesday the stage was 40.2 feet. * Minor Flooding is occurring and Minor Flooding is forecast. * Flood stage is 40.0 feet. * Forecast...The River will continue rising to near 43.9 feet by Wednesday evening. The river will fall below flood stage Thursday evening. * At stages near 44.0 feet...Homes at the end of 2nd Street outside the flood wall in Point Pleasant are flooded. Little Kyger Gravel Hill Road at Kyger Creek is flooded. * A crest near 43.9 feet compares to a previous crest of 42.1 feet on March 16 2015. && LAT...LON 3897 8216 3886 8200 3870 8211 3872 8226 $$ WVC001-172321- /O.CAN.KRLX.FL.W.0047.000000T0000Z-180418T0157Z/ /BELW2.1.ER.000000T0000Z.180417T1309Z.180417T2158Z.NO/ 651 PM EDT Tue Apr 17 2018 The Flood Warning is cancelled for the Tygart Valley River At Belington. * AT 6:39 PM Tuesday the stage was 13.7 feet. * fell below flood stage at 5:58 PM Tuesday. * Flood stage is 14.0 feet. * Forecast...the river will continue to fall to 7.8 feet by Wednesday morning. * A crest near 6.3 feet compares to a previous crest of 14.1 feet on February 17 2018. && LAT...LON 3906 8002 3904 7991 3897 7991 3896 7999 $$
697 WGUS81 KRLX 180306 FLSRLX River Flood Statement National Weather Service Charleston WV 1106 PM EDT Tue Apr 17 2018 ...The flood warning continues for the following rivers...Ohio River. At Point Pleasant... Affecting the following counties in Ohio...Gallia and in West Virginia...Mason. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around and don't drown. Do not drive into areas where water is flowing over the roadway. Most deaths occur when motorists try crossing flooded roads. Please report high water to the National Weather Service by calling toll free...1-800-401-9535...when you can do so safely. You may also report flooding by posting your report to the Charleston West Virginia National Weather service Facebook page...or by using the Twitter HASHTAG...NWSRLX. The next issuance will be when conditions warrant. && OHC053-WVC053-180906- /O.CON.KRLX.FL.W.0049.000000T0000Z-180420T0642Z/ /POPW2.1.ER.180417T2115Z.180419T0000Z.180420T0042Z.NO/ 1106 PM EDT Tue Apr 17 2018 The Flood Warning continues for the Ohio River At Point Pleasant. * AT 11:00 PM Tuesday the stage was 41.1 feet. * Minor Flooding is occurring and Minor Flooding is forecast. * Flood stage is 40.0 feet. * Forecast...The River will continue rising to near 43.9 feet by Wednesday evening. The river will fall below flood stage Thursday evening. * At stages near 44.0 feet...Homes at the end of 2nd Street outside the flood wall in Point Pleasant are flooded. Little Kyger Gravel Hill Road at Kyger Creek is flooded. * A crest near 43.9 feet compares to a previous crest of 42.1 feet on March 16 2015. && LAT...LON 3897 8216 3886 8200 3870 8211 3872 8226 $$
048 WGUS81 KRLX 180907 FLSRLX River Flood Statement National Weather Service Charleston WV 507 AM EDT Wed Apr 18 2018 ...The flood warning continues for the following rivers...Ohio River. At Point Pleasant... Affecting the following counties in Ohio...Gallia and in West Virginia...Mason. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around and don't drown. Do not drive into areas where water is flowing over the roadway. Most deaths occur when motorists try crossing flooded roads. Please report high water to the National Weather Service by calling toll free...1-800-401-9535...when you can do so safely. You may also report flooding by posting your report to the Charleston West Virginia National Weather service Facebook page...or by using the Twitter HASHTAG...NWSRLX. The next issuance will be when conditions warrant. && OHC053-WVC053-181507- /O.CON.KRLX.FL.W.0049.000000T0000Z-180420T0642Z/ /POPW2.1.ER.180417T2115Z.180419T0000Z.180420T0042Z.NO/ 507 AM EDT Wed Apr 18 2018 The Flood Warning continues for the Ohio River At Point Pleasant. * AT 5:00 AM Wednesday the stage was 41.8 feet. * Minor Flooding is occurring and Minor Flooding is forecast. * Flood stage is 40.0 feet. * Forecast...The River will continue rising to near 43.9 feet by this evening. The river will fall below flood stage Thursday evening. * At stages near 44.0 feet...Homes at the end of 2nd Street outside the flood wall in Point Pleasant are flooded. Little Kyger Gravel Hill Road at Kyger Creek is flooded. * A crest near 43.9 feet compares to a previous crest of 42.1 feet on March 16 2015. && LAT...LON 3897 8216 3886 8200 3870 8211 3872 8226 $$
861 WGUS81 KRLX 181450 FLSRLX River Flood Statement National Weather Service Charleston WV 1050 AM EDT Wed Apr 18 2018 ...The flood warning continues for the following rivers...Ohio River. At Point Pleasant... Affecting the following counties in Ohio...Gallia and in West Virginia...Mason. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around and don't drown. Do not drive into areas where water is flowing over the roadway. Most deaths occur when motorists try crossing flooded roads. Please report high water to the National Weather Service by calling toll free...1-800-401-9535...when you can do so safely. You may also report flooding by posting your report to the Charleston West Virginia National Weather service Facebook page...or by using the Twitter HASHTAG...NWSRLX. The next issuance will be when conditions warrant. && OHC053-WVC053-182050- /O.EXT.KRLX.FL.W.0049.000000T0000Z-180420T0248Z/ /POPW2.1.ER.180417T2115Z.180419T0000Z.180419T2048Z.NO/ 1050 AM EDT Wed Apr 18 2018 The Flood Warning continues for the Ohio River At Point Pleasant. * AT 10:00 AM Wednesday the stage was 42.0 feet. * Minor Flooding is occurring and Minor Flooding is forecast. * Flood stage is 40.0 feet. * Forecast...The River will continue rising to near 42.5 feet by this evening. The river will fall below flood stage Thursday afternoon. * At stages near 43.0 feet...Ohio Route 7 at Kyger Creek and Addison is flooded. * A crest near 42.5 feet compares to a previous crest of 41.7 feet on April 6 2018. && LAT...LON 3897 8216 3886 8200 3870 8211 3872 8226 $$
753 WGUS81 KRLX 181854 FLSRLX River Flood Statement National Weather Service Charleston WV 254 PM EDT Wed Apr 18 2018 ...The flood warning continues for the following rivers...Ohio River. At Point Pleasant... Affecting the following counties in Ohio...Gallia and in West Virginia...Mason. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around and don't drown. Do not drive into areas where water is flowing over the roadway. Most deaths occur when motorists try crossing flooded roads. Please report high water to the National Weather Service by calling toll free...1-800-401-9535...when you can do so safely. You may also report flooding by posting your report to the Charleston West Virginia National Weather service Facebook page...or by using the Twitter HASHTAG...NWSRLX. The next issuance will be when conditions warrant. && OHC053-WVC053-190054- /O.CON.KRLX.FL.W.0049.000000T0000Z-180420T0248Z/ /POPW2.1.ER.180417T2115Z.180419T0000Z.180419T2048Z.NO/ 254 PM EDT Wed Apr 18 2018 The Flood Warning continues for the Ohio River At Point Pleasant. * AT 2:00 PM Wednesday the stage was 42.0 feet. * Minor Flooding is occurring and Minor Flooding is forecast. * Flood stage is 40.0 feet. * Forecast...The River will continue rising to near 42.5 feet by this evening. The river will fall below flood stage Thursday afternoon. * At stages near 43.0 feet...Ohio Route 7 at Kyger Creek and Addison is flooded. * A crest near 42.5 feet compares to a previous crest of 41.7 feet on April 6 2018. && LAT...LON 3897 8216 3886 8200 3870 8211 3872 8226 $$
575 WGUS81 KRLX 182339 FLSRLX River Flood Statement National Weather Service Charleston WV 739 PM EDT Wed Apr 18 2018 ...The flood warning continues for the following rivers...Ohio River. At Point Pleasant... Affecting the following counties in Ohio...Gallia and in West Virginia...Mason. Runoff from previous heavy rains across the Ohio Valley has caused the Ohio River to rise. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around and don't drown. Do not drive into areas where water is flowing over the roadway. Most deaths occur when motorists try crossing flooded roads. Please report high water to the National Weather Service by calling toll free...1-800-401-9535...when you can do so safely. You may also report flooding by posting your report to the Charleston West Virginia National Weather service Facebook page...or by using the Twitter HASHTAG...NWSRLX. The next issuance will be when conditions warrant. && OHC053-WVC053-190539- /O.CON.KRLX.FL.W.0049.000000T0000Z-180420T0248Z/ /POPW2.1.ER.180417T2115Z.180419T0000Z.180419T2048Z.NO/ 739 PM EDT Wed Apr 18 2018 The Flood Warning continues for the Ohio River At Point Pleasant. * AT 7:00 PM Wednesday the stage was 41.9 feet. * Minor Flooding is occurring and Minor Flooding is forecast. * Flood stage is 40.0 feet. * Forecast...The River will continue rising to near 42.5 feet by this evening. The river will fall below flood stage Thursday afternoon . * At stages near 43.0 feet...Ohio Route 7 at Kyger Creek and Addison is flooded. * A crest near 42.5 feet compares to a previous crest of 41.7 feet on April 6 2018. && LAT...LON 3897 8216 3886 8200 3870 8211 3872 8226 $$ Kistner
382 WGUS81 KRLX 190921 FLSRLX River Flood Statement National Weather Service Charleston WV 521 AM EDT Thu Apr 19 2018 ...The flood warning continues for the following rivers...Ohio River. At Point Pleasant... Affecting the following counties in Ohio...Gallia and in West Virginia...Mason. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around and don't drown. Do not drive into areas where water is flowing over the roadway. Most deaths occur when motorists try crossing flooded roads. Please report high water to the National Weather Service by calling toll free...1-800-401-9535...when you can do so safely. You may also report flooding by posting your report to the Charleston West Virginia National Weather service Facebook page...or by using the Twitter HASHTAG...NWSRLX. The next issuance will be when conditions warrant. && OHC053-WVC053-191521- /O.CON.KRLX.FL.W.0049.000000T0000Z-180420T0248Z/ /POPW2.1.ER.180417T2115Z.180419T1200Z.180419T2048Z.NO/ 521 AM EDT Thu Apr 19 2018 The Flood Warning continues for the Ohio River At Point Pleasant. * AT 5:00 AM Thursday the stage was 41.0 feet. * Minor Flooding is occurring and Minor Flooding is forecast. * Flood stage is 40.0 feet. * Forecast...The River will continue rising to near 41.8 feet by this morning. The river will fall below flood stage late this afternoon. * At stages near 42.0 feet...The Little Kyger Road in Ohio is flooded. * A crest near 41.8 feet compares to a previous crest of 41.7 feet on April 6 2018. && LAT...LON 3897 8216 3886 8200 3870 8211 3872 8226 $$
429 WGUS81 KRLX 190928 CCA FLSRLX River Flood Statement National Weather Service Charleston WV 521 AM EDT Thu Apr 19 2018 ...The flood warning continues for the following rivers...Ohio River. At Point Pleasant... Affecting the following counties in Ohio...Gallia and in West Virginia...Mason. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around and don't drown. Do not drive into areas where water is flowing over the roadway. Most deaths occur when motorists try crossing flooded roads. Please report high water to the National Weather Service by calling toll free...1-800-401-9535...when you can do so safely. You may also report flooding by posting your report to the Charleston West Virginia National Weather service Facebook page...or by using the Twitter HASHTAG...NWSRLX. The next issuance will be when conditions warrant. && OHC053-WVC053-191521- /O.COR.KRLX.FL.W.0049.000000T0000Z-180420T0248Z/ /POPW2.1.ER.180417T2115Z.180419T1200Z.180419T2048Z.NO/ 521 AM EDT Thu Apr 19 2018 The Flood Warning continues for the Ohio River At Point Pleasant. * AT 5:00 AM Thursday the stage was 41.0 feet. * Minor Flooding is occurring and Minor Flooding is forecast. * Flood stage is 40.0 feet. * Forecast...The River will continue to fall below flood stage late this afternoon. * At stages near 42.0 feet...The Little Kyger Road in Ohio is flooded. * A crest near 41.8 feet compares to a previous crest of 41.7 feet on April 6 2018. && LAT...LON 3897 8216 3886 8200 3870 8211 3872 8226 $$
718 WGUS81 KRLX 191518 FLSRLX River Flood Statement National Weather Service Charleston WV 1118 AM EDT Thu Apr 19 2018 ...The flood warning is cancelled for the following rivers...Ohio River. At Point Pleasant... Affecting the following counties in Ohio...Gallia and in West Virginia...Mason. The river has gone below flood stage and will continue to fall throughout the rest of today. Conditions will improve as the river recedes. Please continue to heed any high water signs. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around and don't drown. Do not drive into areas where water is flowing over the roadway. Most deaths occur when motorists try crossing flooded roads. Please report high water to the National Weather Service by calling toll free...1-800-401-9535...when you can do so safely. You may also report flooding by posting your report to the Charleston West Virginia National Weather service Facebook page...or by using the Twitter HASHTAG...NWSRLX. This will be the last statement for the Ohio River at Point Pleasant. && OHC053-WVC053-191548- /O.CAN.KRLX.FL.W.0049.000000T0000Z-180420T0248Z/ /POPW2.1.ER.180417T2115Z.180419T1115Z.180419T1442Z.NO/ 1118 AM EDT Thu Apr 19 2018 The Flood Warning is cancelled for the Ohio River At Point Pleasant. * AT 11:00 AM Thursday the stage was 39.9 feet. * fell below flood stage at 10:42 AM Thursday. * Flood stage is 40.0 feet. * Forecast...the river will continue to fall to 35.5 feet by Friday morning. * Conditions will improve, along the Ohio River, as the river recedes. lease continue to heed any high water signs. && LAT...LON 3897 8216 3886 8200 3870 8211 3872 8226 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this river flood warning went out at Apr 17, 11:04 AM EDT, 20 minutes earlier.
Area forecast discussion, Apr 17, 11:04 AM EDT, 20 minutes before
Area Forecast Discussion National Weather Service Charleston WV 1104 AM EDT Tue Apr 17 2018 .SYNOPSIS... Snow showers ending this afternoon. Mid April freeze expected tonight. Another cold front moves through mid week, with upslope snow for Friday. && .NEAR TERM /THROUGH TONIGHT/... As of 1100 AM Tuesday... Tweaked the forecast to better reflect current obs and trends, but no significant changes made. As of 135 AM Tuesday... Cold air advection continues through mid morning, especially across the north, so have lingered isolated to scattered snow showers through around 18Z across the lower elevations of the northern forecast area, and until just after 00Z in the mountains. Farther south and west, have snow showers tapering off early this morning with just some lingering flurries through mid morning. Clouds will gradually lift and break up from south to north through the day. A warm front begins moving in from the SW tonight, have have some very low end POPs developing in the central mountains after midnight. It looks like temperatures will be warm enough for this to be light rain, but did include some flakes initially. && .SHORT TERM /WEDNESDAY THROUGH FRIDAY NIGHT/... As of 200 AM Tuesday... Warm frontal boundary will lift north across the area on Wednesday, with warmer temperatures, and the possibility of an isolated shower, although main impact will be warmer temperatures and increased cloud cover. Surface low/upper shortwave trough will move into the region late Wednesday into Thursday, with rain showers developing area wide, transitioning to snow showers on Friday, as colder air filters into the region. Friday will gradually dry out as high pressure builds into the region from the west. && .LONG TERM /SATURDAY THROUGH MONDAY/... As of 205 AM Tuesday... Finally some drier weather will take hold across the areas for the weekend. Precipitation will return to the area by early next week as low pressure moves across the southeastern U.S. Best chance for precipitation looks to be across southern zones. && .AVIATION /15Z TUESDAY THROUGH SATURDAY/... As of 1100 AM Tuesday... No major changes to the tafs. Did tweak timing of clouds eroding from the south and west. Mainly VFR conditions, with brief MVFR cigs/vsbys in snow showers along PKB/CKB/EKN line through this afternoon. Becoming all VFR with winds dying down after 00z tonight. As of 620 AM Tuesday... Cold air advection continues to provide light snow showers or flurries. For most areas expect VFR to MVFR in these, but could see periods of IFR across the mountains in the heavier showers into mid morning. Clouds will gradually lift and break up through the day...beginning at MVFR initially and becoming VFR from south to north. A warm front will begin lifting north tonight and will bring some lowering of clouds. Included MVFR at BKW with this. Winds will remain rather gusty through today, and then diminish tonight. Could also get some low level wind shear after midnight tonight as winds begin turning more southerly above the surface. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z WEDNESDAY... FORECAST CONFIDENCE: High. ALTERNATE SCENARIOS: Timing of restrictions in snow could vary. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 15 16 17 18 19 20 21 22 23 00 01 02 EDT 1HRLY 11 12 13 14 15 16 17 18 19 20 21 22 CRW CONSISTENCY H M H H H H H H H H H M HTS CONSISTENCY H H H H H H H H H H H M BKW CONSISTENCY H H H H H H H H H H H M EKN CONSISTENCY L L L L L L L L L L L L PKB CONSISTENCY L L L M H H H H H H H L CKB CONSISTENCY M L L L M M M H L L H M AFTER 12Z WEDNESDAY... Widespread IFR conditions are not expected. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...JS/MZ/SL NEAR TERM...JS/MZ SHORT TERM...SL LONG TERM...SL AVIATION...JS/MZ
Hazardous weather outlook, Apr 17, 4:03 AM EDT, 7 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 403 AM EDT Tue Apr 17 2018 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-024>031- 180815- Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason- Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt- Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton-Gilmer- Lewis-Harrison- 403 AM EDT Tue Apr 17 2018 ...FREEZE WARNING IN EFFECT UNTIL 10 AM EDT THIS MORNING... This Hazardous Weather Outlook is for northeast Kentucky, southeast Ohio, and portions of central West Virginia, northern West Virginia, southern West Virginia and western West Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Freeze Warning. Additional frost or freeze headlines may be needed tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ003-004-WVZ032>034-039-040-515>526-180815- Dickenson-Buchanan-Taylor-McDowell-Wyoming-Upshur-Barbour- Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster-Northwest Pocahontas- Southeast Pocahontas-Northwest Randolph-Southeast Randolph- 403 AM EDT Tue Apr 17 2018 This Hazardous Weather Outlook is for southwest Virginia, and portions of central West Virginia, northeast West Virginia, northern West Virginia, southeast West Virginia and southern West Virginia. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Apr 17, 9:45 AM EDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Charleston WV
945 AM EDT TUE APR 17 2018
WVZ015-171645-
Kanawha-
945 AM EDT TUE APR 17 2018
...HIGH WATER ALONG CAMPBELLS CREEK...
At 940 AM EDT, runoff from previous rains has caused Campbells Creek
to rise. The creek is forecast to recede through the rest of today.
Locations impacted include... Charleston and Coal Fork.
Roadways impacted include Campbells Creek Drive, Piedmont Road,
Gap View Drive, and Dry Branch Drive.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous. Do not attempt to travel across flooded
roads. Find alternate routes. It takes only a few inches of swiftly
flowing water to carry vehicles away.
Do not drive your vehicle into areas where the water covers the
roadway. The water depth may be too great to allow your car to cross
safely. Move to higher ground.
LAT...LON 3829 8157 3833 8160 3834 8156 3836 8147
3831 8137 3830 8137 3829 8141 3832 8147
TIME...MOT...LOC 1340Z 240DEG 49KT 3838 8140
MECThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 4:58 PM EDT | Freeze Warning | RLX | Athens, Gallia, Jackson, Meigs, Morgan, Perry and 2 more | 16 hr |
| Apr 17, 4:50 AM EDT | Areal Flood Warning | RLX | Pleasants, Tyler | 111 min |
| Apr 17, 5:49 AM EDT | Areal Flood Warning | RLX | Fayette | 6 hr |
| Apr 17, 9:45 AM EDT | Special Weather Statement | RLX | Kanawha | 3 hr |
| Apr 17, 12:49 PM EDT | Areal Flood Warning | RLX | Fayette | 3 hr |
Nearby
River Flood Warnings in Ohio, 2018River Flood Warnings in West Virginia, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.